Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 87, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 10, 2009, 4:10 PM CDT for Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2009, 4:10 PM CDT (21:10 UTC)
- Expired
- Aug 10, 2009, 6:35 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 163 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:14 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 10, 2:14 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 214 PM CDT MON AUG 10 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SCATTERED SHOWERS/STORMS CONTINUE TO BUILD SOUTH INTO ARKANSAS FROM MISSOURI THIS AFTERNOON...AS OUTFLOW FROM MORNING CONVECTION INTERACTS WITH HEATING OF THE DAY. WHILE AN ISOLATED STORM COULD BECOME STRONG...I THINK THE BIGGEST THREAT WITH THESE PARTICULAR CELLS WILL BE HEAVY RAINFALL...GIVEN SLOW STORM MOTION AND HIGH PRECIPITABLE WATER /1.86 INCHES OFF MORNING KLZK SOUNDING/. AS WE LOSE THE HEATING OF THE DAY...THIS ACTIVITY WILL WANE. HOWEVER...AS UPPER TROUGH DIVES SOUTHEASTWARD TONIGHT...CONVECTION WILL GET GOING ALONG/NEAR A FRONTAL BOUNDARY WHICH IS CURRENTLY FROM NORTHWEST MISSOURI INTO THE PANHANDLES REGION OF TEXAS AND OKLAHOMA...LIKELY FORMING AN MCS. THIS SYSTEM WILL MOVE INTO NORTHERN ARKANSAS AROUND/A LITTLE BEFORE SUNRISE BEFORE WEAKENING. HOWEVER...ADDITIONAL CONVECTION WILL OCCUR AS THE FRONT MOVES INTO ARKANSAS...AND OUTFLOW/DAYTIME HEATING INTERACTIONS WILL BE NOTED. INCREASING INSTABILITY/COOLER AIR ALOFT WILL INCREASE THE RISK FOR SOME STRONG STORMS TOO...PARTICULARLY IN AREAS NORTH OF THE INTERSTATE 40 CORRIDOR. HEAVY RAIN IS POSSIBLE WITH STRONGER CELLS AS WELL...AND AMOUNTS NEAR THE MISSOURI BORDER COULD APPROACH ONE INCH TONIGHT INTO TUESDAY. FRONT WILL MOVE OUT OF THE STATE TUESDAY NIGHT/EARLY WEDNESDAY. RAIN CHANCES WILL DECREASE...WITH TEMPERATURES COOLING SLIGHTLY... AND HUMIDITY DECREASING AS HIGH PRESSURE NOSES INTO THE REGION. THE FRONT WILL STALL/WASH OUT ALONG THE GULF COAST. && .LONG TERM...FRIDAY THROUGH MONDAY LONG TERM PERIOD BEGINS WITH WEAK SW FLOW ALOFT OVER THE CENTRAL CONUS...WITH A TROUGH OVER NW CONUS COMBINED WITH A WEAK RIDGE OVER THE EASTERN CONUS. BOTH MEDIUM RANGE MODELS RESOLVE A WEAK CUTOFF UPPER LOW OVER THE APPALACHIANS FRIDAY...THEN BREAKING UP AS UPPER LEVEL HIGH PRESSURE BUILDS BACK ACROSS THE SE CONUS TOWARDS THE END OF THE LONG TERM. SOUTHERLY SFC FLOW STARTS OFF RELATIVELY WEAK...THEN PICKS UP SATURDAY AND SUNDAY AS SFC LOW PRESSURE DEVELOPS OVER THE HIGH PLAINS OF KS AND NE AS SFC HIGH PRESSURE BUILDS ACROSS THE SE CONUS. THIS WILL INCREASE LOW LEVEL MOISTURE FOR NEXT WEEKEND...ALLOWING FOR DIURNALLY DRIVEN CONVECTION SATURDAY THROUGH MONDAY...WITH FRIDAY LOOKING MAINLY DRY. WILL KEEP NEAR OR JUST BELOW NORMAL TEMPS THROUGH THIS PERIOD AS WELL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 88 67 90 / 60 60 30 10 CAMDEN AR 75 93 71 94 / 30 40 40 20 HARRISON AR 69 85 64 87 / 60 60 20 10 HOT SPRINGS AR 76 90 70 90 / 40 50 30 10 LITTLE ROCK AR 75 90 70 91 / 40 50 40 10 MONTICELLO AR 75 93 73 93 / 20 40 50 20 MOUNT IDA AR 72 90 67 89 / 50 50 30 10 MOUNTAIN HOME AR 71 88 66 88 / 60 60 30 10 NEWPORT AR 73 89 68 91 / 50 60 30 10 PINE BLUFF AR 74 91 71 90 / 30 40 40 20 RUSSELLVILLE AR 71 88 66 91 / 50 60 30 10 SEARCY AR 73 88 67 91 / 50 60 40 10 STUTTGART AR 75 90 71 89 / 40 50 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 10 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER MISSOURI THIS MORNING WILL MOVE SLOWLY SOUTH TODAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS COULD BRING SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL. DUE TO HIGH MOISTURE LEVELS ACROSS THE REGION...HEAT INDEX READINGS WILL REMAIN A CONCERN. HEAT INDEX VALUES OF 95 TO 105 DEGREES WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES...BY TAKING FREQUENT BREAKS AND DRINKING PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS MAY ORGANIZE INTO A LARGE COMPLEX MONDAY NIGHT...AND IF THIS COMPLEX FORMS...STORMS WILL MOVE INTO ARKANSAS EARLY TUESDAY. IF THE STORMS DEVELOP...GUSTY WINDS AND HEAVY RAINFALL WILL BE THE MAIN CONCERNS. THE FRONT WILL MOVE THROUGH THE STATE TUESDAY AND WEDNESDAY...WITH RAIN CHANCES CONTINUING. DRY WEATHER WILL RETURN FOR THE END OF THE WORK WEEK...BEFORE ISOLATED SHOWERS AND THUNDERSTORMS REENTER FOR FORECAST LATE IN THE WEEKEND...AS GULF MOISTURE MOVES NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Aug 10, 3:15 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT MON AUG 10 2009 ARZ004-005-013-102100- BAXTER-MARION-SEARCY- 315 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ALERT FOR BAXTER...MARION AND SEARCY COUNTIES UNTIL 400 PM CDT... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LOWER BUFFALO WILDERNESS AREA...MOVING EAST AT 15 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE NORFORK. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
Special weather statement, Aug 10, 3:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 328 PM CDT MON AUG 10 2009 ARZ007-102100- SHARP- 328 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ALERT FOR SHARP COUNTY UNTIL 400 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF RAVENDEN TO ASH FLAT...MOVING EAST AT 25 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL IMPACT CENTER...SITKA AND CATFISH LAKE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:33 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Marion | 117 min |
| Aug 10, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 29 min |
| Aug 10, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 26 min |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 31 min |
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 48 min |
| Aug 10, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 30 min |
| Aug 10, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 21 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 51 min |
| Aug 10, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 46 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 60 min |
| Aug 10, 6:12 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 48 min |
| Aug 10, 6:43 PM CDT | Flash Flood Warning | LZK | Conway | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.